Alert archive / California / Wind Advisories in 2019
Wind Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Apr 4, 2019, 2:35 AM PDT for Del Norte County, Humboldt County, California. It took effect at Apr 5, 2019, 6:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2019, 2:35 AM PDT (09:35 UTC)
- In effect from
- Apr 5, 2019, 6:00 AM PDT
- Expired
- Apr 5, 2019, 1:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS76 KEKA 040935 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 235 AM PDT Thu Apr 4 2019 CAZ101>106-042245- /O.NEW.KEKA.WI.Y.0011.190405T1300Z-190405T2000Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 235 AM PDT Thu Apr 4 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 1 PM PDT FRIDAY... The National Weather Service in Eureka has issued a Wind Advisory...which is in effect from 6 AM to 1 PM PDT Friday. * WINDS...South 20 to 30 mph. Gusts of 45 to 55 mph, strongest on the coastal headlands and ridges. * LOCATIONS INCLUDE...Crescent City, Fortuna, the Eel river Delta and exposed areas above 1,000 feet. * HIGHWAYS IMPACTED...101 and 299. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
998 WWUS76 KEKA 042130 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 230 PM PDT Thu Apr 4 2019 CAZ101>106-051030- /O.CON.KEKA.WI.Y.0011.190405T1300Z-190405T2000Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 230 PM PDT Thu Apr 4 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PDT FRIDAY... * WINDS...South 20 to 30 mph. Gusts of 45 to 55 mph, strongest on the coastal headlands and ridges. * LOCATIONS INCLUDE...Crescent City, Fortuna, the Eel River Delta and exposed areas above 1,000 feet. * HIGHWAYS IMPACTED...Crescent City, Fortuna, the Eel River Delta and exposed areas above 1,000 feet. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
196 WWUS76 KEKA 051015 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 315 AM PDT Fri Apr 5 2019 CAZ101>106-052000- /O.CON.KEKA.WI.Y.0011.190405T1300Z-190405T2000Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 315 AM PDT Fri Apr 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * WINDS...South 20 to 30 mph. Gusts of 45 to 55 mph, strongest on the coastal headlands and ridges. * LOCATIONS INCLUDE...Crescent City, Fortuna, the Eel river Delta and exposed areas above 1,000 feet. * HIGHWAYS IMPACTED...101 and 299. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:21 PM PDT, 11 hours 14 minutes earlier.
Area forecast discussion, Apr 3, 3:21 PM PDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
321 PM PDT Wed Apr 3 2019
.SYNOPSIS...Periods of light rain will occur across the region
through Thursday. Heavy rain and gusty south winds are expected on
Friday. Showers will continue over the weekend. Heavy rain is
possible Sunday night into early next week.
&&
.Short Term...A shortwave ridge is currently over the area this
afternoon, however there is a lot of lower level moisture. This is
continuing to bring some light showers to the interior this
afternoon. Late tonight another shortwave is expected to push the
weak ridging out of the area. This should bring some additional
light showers to the area through Thursday. These showers are not
expected to be particularly widespread or long lived, but it is
hard to pin down when they will occur. Thursday evening a slightly
stronger shortwave is expected to bring another round of rain to
the area. Southerly winds will increase some, but only to around
15 to 25 mph. These will diminish slightly around midnight.
Friday early in the morning another and slightly stronger
shortwave will bring a cold front with additional moderate rain
and wind to the area. Gusts of 45 to 55 mph are expected on the
ridges of Humboldt and Del Norte counties. There is some
instability in the lower levels that may allow this to mix down to
the surface at the coast. A wind advisory may be needed in these
areas. Other areas will see lighter winds. A brief period of heavy
rain is expected with this system. This is expected to peak around
midday. There is some instability behind this front, but at this
point lapse rates are poor and there is not much instability so
have left the thunder out of the forecast. Snow levels will be
high, above 5,000 feet with this system.
Saturday it looks like another shortwave may bring some
additional rain, but it doesn't look as heavy and confidence is
lower on it. Snow levels will fall some with this, but only to
around 4,000 feet. MKK
.LONG TERM...Sunday through Thursday...An active pattern is likely
to continue into next week, as an atmospheric river is set to take
aim for the Oregon and far northwestern California coast sometime
between very late Saturday night and Monday. While deterministic
model runs continue to oscillate regarding day-to-day mesoscale
features such as passing shortwaves, ensemble forecasts appear to
focus the greatest precipitation probabilities and maximum IVT
values across far southwestern Oregon throughout the day Sunday and
into early Monday. The margin for error is small though, as just a
slight southward shift in the position of the atmospheric river
would carry this heavier precipitation into Del Norte and northern
Humboldt counties, potentially resulting in a significant
increase in forecast river rises in the Smith River and other
smaller local drainages. For now though, the forecast will more
closely mirror the ensemble mean which suggests significant rain
during this period across Humboldt, Del Norte and northern Trinity
counties, but perhaps not enough to result in any main stem river
flooding. This will continue to be closely monitored in coming
days. Areas from southern Trinity into Mendocino County will
likely stay much drier in comparison...although some light rain
isn't out of the question. Given the relatively high 500mb heights
and warm temperatures, snow levels will remain well above pass
levels and all precipitation will fall as rain aside from the
tallest peaks of the Trinity Alps.
By Monday night a more significant shortwave will move into the
region from the northwest, pushing the stalled and weakening AR
southeast and out of the region. This will also abruptly bring about
a transition to cooler pattern that will allow storm systems to
approach the region from the northwest. While there will likely be a
break in precipitation sometime between Tuesday and Wednesday, the
first of these cooler systems will likely begin to impact the region
Thursday, perhaps with one or more rounds of showers late in the
week. /BRC
&&
.AVIATION...Low clouds are lingering through the afternoon at the
coastal airports while Ukiah continues to see a mid level
overcast. These are expected to lift along the coast this evening
as the SE winds return. Late tonight a shortwave is expected to
bringing some rain to the area and this will likely lower the CIGS
once again. The models are struggling with the timing of the small
shortwave, but there are expected to be some additional periods of
MVFR to IFR conditions late tonight into Thursday. MKK
&&
.MARINE...Relatively calm seas and winds continue this afternoon and
will persist through tomorrow morning before a front approaches the
coast tomorrow afternoon. Southerlies will increase to SCY levels
ahead of this front, then likely strengthen again to gale force
early Friday morning as a second front quickly sweeps through the
coastal waters. While the southerlies Friday morning will be strong,
new model guidance is showing that their relatively short-lived
duration over any one fetch will suppress the short period wave
generation we would usually expect with these wind speeds. Currently
models are showing dominant southerly seas around 7 ft at 7 seconds
by Friday midday associated with this front, largest toward the NW
offshore of Pt. St. George. However, a large west swell is expected
to quickly fill in Friday afternoon, thus expect combined seas to
easily break 10 ft by late afternoon Friday even though local wave
generation has slowed. Seas then continue to build through Saturday
morning as yet another front approaches the region. /TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 5 PM Thursday to 10 AM PDT Friday for
PZZ450.
Gale Watch from late Thursday night through Friday morning for
PZZ470.
Small Craft Advisory from 11 AM Thursday to 5 AM PDT Friday for
PZZ470.
Small Craft Advisory from 11 AM to 10 PM PDT Thursday for PZZ455-
475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 3, 3:11 PM PDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 311 PM PDT Wed Apr 3 2019 CAZ107>113-042215- Northern Trinity-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 311 PM PDT Wed Apr 3 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>106-042215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 311 PM PDT Wed Apr 3 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty winds are expected on Friday with a strong cold front moving through. Gusts of 40 to 55 mph are expected with the strongest winds on the ridges. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:35 PM PDT | Gale Warning | EKA | 20 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.